Inventiones mathematicae

, Volume 146, Issue 3, pp 451–478 | Cite as

The orientable cusped hyperbolic 3-manifolds of minimum volume

  • Chun Cao
  • G. Robert Meyerhoff


Kleinian Group Elliptic Element Parabolic Element Geodesic Plane Cusp Neighborhood 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Supplementary material

c++programs.htm (4 kb)
Supplementary material
affApprox.cxx.txt (4 kb)
Supplementary material
affApprox.h.txt (1 kb)
Supplementary material
aHWkill.cxx.txt (3 kb)
Supplementary material
distcalcs.cxx.txt (6 kb)
Supplementary material
distcalcs.h.txt (1 kb)
Supplementary material
m_AffApprox_cxx.txt (6 kb)
Supplementary material
m_AffApprox_h.txt (1 kb)
Supplementary material
makefileAHW.txt (0 kb)
Supplementary material
makefileNoF.txt (0 kb)
Supplementary material
myDouble.cxx.txt (4 kb)
Supplementary material
myDouble.h.txt (1 kb)
Supplementary material
noFSBs2.cxx.txt (2 kb)
Supplementary material
NoFSBs2_cxx.txt (2 kb)
Supplementary material
s_AffApprox_cxx.txt (6 kb)
Supplementary material
s_AffApprox_h.txt (1 kb)
Supplementary material
seen.cxx.txt (2 kb)
Supplementary material
seen.h.txt (0 kb)
Supplementary material
AHWKill.tar.gz (4 kb)
Supplementary material
Min1.05.tar.gz (4 kb)
Supplementary material
SeenArea.tar.gz (4 kb)
Supplementary material
AHWexamples.htm (1 kb)
Supplementary material
Min1.htm (1 kb)
Supplementary material
SeenArea.htm (2 kb)
Supplementary material


  1. 1.
    C. Adams, The non-compact hyperbolic 3-manifold of minimum volume, Proc. AMS, 100 (1987), 601–606zbMATHCrossRefGoogle Scholar
  2. 2.
    C. Adams, Limit volumes of hyperbolic 3-orbifolds, J. Diff. Geometry 34(1991), 115–141zbMATHGoogle Scholar
  3. 3.
    C. Adams, Noncompact hyperbolic 3-orbifolds of small volume, pp. 1–15 in: Topology 90, ed. B. Apanasov, W. Neumann, A. Reid, L. Siebenmann, Walter de Gruyter & Co., Berlin, 1992Google Scholar
  4. 4.
    C. Adams, Waist size for cusps in hyperbolic 3-manifolds, to appear, TopologyGoogle Scholar
  5. 5.
    C. Adams, D. Biddle, C. Gwosdz, K.A. Paur, S. Reynolds, Minimal Volume Maximal Cusps in Hyperbolic 3-Manifolds, in preparationGoogle Scholar
  6. 6.
    C. Adams, M. Hildebrand, J. Weeks, Hyperbolic invariants of knots and links, Trans. AMS 326 (1991), 1–56zbMATHMathSciNetCrossRefGoogle Scholar
  7. 7.
    A. Beardon, The Geometry of discrete groups, Springer-Verlag, New York, 1983zbMATHGoogle Scholar
  8. 8.
    K. Böröczky, Packings of spheres in spaces of constant curvature, Acta Math. Acad. Sci. Hungar. 32 (1978), 243–261zbMATHMathSciNetCrossRefGoogle Scholar
  9. 9.
    J. Conway, N. Sloane, Sphere packings, lattices and codes, Springer-Verlag, New York, 1988 (1st edition)Google Scholar
  10. 10.
    L.R. Ford, Automorphic functions, Chelsea, New York, 1951 (2nd edition)zbMATHGoogle Scholar
  11. 11.
    D. Gabai, G.R. Meyerhoff, N. Thurston, Homotopy hyperbolic 3-manifolds are hyperbolic, to appear, Annals of Math.Google Scholar
  12. 12.
    F.W. Gehring, G.J. Martin, Commutators, collars and the geometry of Möbius groups, J. D'Analyse Math. 63 (1994), 175–219zbMATHMathSciNetCrossRefGoogle Scholar
  13. 13.
    IEEE Standard for Binary Floating-Point Arithmetic (ANSI/IEEE Std 754-1985) published by the Institute of Electrical and Electronics Engineers, Inc., NY, NY, 1985Google Scholar
  14. 14.
    O. Lanford, Computer-Assisted Proofs in Analysis, in: Proceedings of the ICM, Berkeley, California, 1986, vol. 2, 1385–1394Google Scholar
  15. 15.
    G.R. Meyerhoff, A lower bound for the volume of hyperbolic 3-manifolds, Canadian J. Math. 39 (1987), 1038–1056zbMATHMathSciNetGoogle Scholar
  16. 16.
    G.R. Meyerhoff, Sphere-packing and volume in hyperbolic 3-space, Comment. Math. Helv. 61 (1986), 271–278zbMATHMathSciNetGoogle Scholar
  17. 17.
    G.D. Mostow, Strong rigidity of locally symmetric spaces, Princeton Univ. Press, Princeton, 1973zbMATHGoogle Scholar
  18. 18.
    R. Riley, An elliptical path from parabolic representations to hyperbolic structures, in: Topology of low-dimensional manifolds, ed. R. Fenn, L.N.M., Vol. 722, Springer-Verlag, 1979Google Scholar
  19. 19.
    W.P. Thurston, The geometry and topology of 3-manifolds, Princeton Univ. preprint, 1978Google Scholar
  20. 20.
    W.P. Thurston, The geometry and topology of 3-manifolds, Princeton Univ. Press, Princeton, 1997Google Scholar
  21. 21.
    J. Weeks, Hyperbolic structures on 3-manifolds, Princeton Univ. Ph.D. thesis, 1985Google Scholar

Copyright information

© Springer-Verlag 2001

Authors and Affiliations

  • Chun Cao
    • 1
  • G. Robert Meyerhoff
    • 2
  1. 1.David L. Babson & Co. Inc.CambridgeUSA
  2. 2.Department of MathematicsBoston CollegeChestnut HillUSA

Personalised recommendations